Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jul 13, 2021, 7:49 PM EDT for Echols County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2021, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 13, 2021, 8:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
County Echols County, GA
The radar
The Moody AFB radar (KVAX), 30 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1502 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
668 WWUS82 KJAX 132349 SPSJAX Special Weather Statement National Weather Service Jacksonville FL 749 PM EDT Tue Jul 13 2021 FLZ020-GAZ162-140030- Hamilton FL-Echols GA- 749 PM EDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND SOUTHWESTERN ECHOLS COUNTIES UNTIL 830 PM EDT... * At 749 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles west of Needmore, or 11 miles northeast of Jasper, moving west at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Jennings and Statenville. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3066 8269 3054 8274 3058 8311 3083 8300 TIME...MOT...LOC 2349Z 110DEG 10KT 3063 8282 $$ CORLESS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 3:17 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jul 13, 3:17 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 317 PM EDT Tue Jul 13 2021 ...TRENDING MUCH DRIER AND WARM THU & FRI... .NEAR TERM [Through Tonight]... The 1000-700 mb ridge axis extended across SE GA this afternoon with a dominant east coast sea breeze pressing well inland toward the I-75 corridor. A few pulse strong storms will remain possible through early evening along boundary mergers and may produce gusty downburst winds up to 50 mph with locally heavy rainfall as convection presses farther inland, with decreasing rain chances back toward the east coast. Rainfall will tapper off after sunset with mostly dry conditions by midnight and clearing skies. A mean layer trough and broad surface low near south Florida this afternoon will track WNW across south Florida through early Wed. An inverted trough axis extending northward from this disturbance will approach our FL coastal waters late tonight into early Wed, with an increase in rain chance potential for showers and isolated t'storms moving inland across NE FL under prevailing easterly flow after midnight and through sunrise Wed morning. Mild low temps will range from near 70 inland to mid 70s coast. .SHORT TERM [Wednesday Through Friday]... Wed...The mean layer 1000-700 mb high pressure ridge axis will extend across SE GA as an inverted trough axis tracks westward across south Florida. Prevailing light easterly steering flow and elevated moisture content will bring the best chance of precip to our FL coastal counties through midday, with precip chances shifting inland toward the St. Johns River basin by early afternoon, then the I-75 corridor by mid to late afternoon. Less shower and storm coverage is expected across SE GA compared to NE FL due to the proximity to the ridge axis. Precip will tapper off quickly and press farther westward into the early evening with mostly dry conditions expected for most areas through the majority of the night less a rouge early morning coastal shower for NE FL. Thu & Fri...Much lower diurnally driven precipitation chances expected across the entire forecast area as drier air filters in from the Atlantic with mean PWAT dropping progressively below 1.70" Thu and then below 1.5" by Friday which is trending within the lower quartile for July PWAT. Light easterly steering flow will continue which could bring a few spotty morning showers onshore, with the focus for scattered showers and isolated tstorms shifting inland through the afternoon with the highest chances focused toward the FL I-75 corridor where a sea breeze merger is expected. SE GA will trend overall dry and warm given closer proximity to the mean ridge axis. The presence of dry air will greatly reduce convective coverage but will also elevate DCAPE values which will bring the potential for strong wind gusts in storms that can form along boundary mergers across the Suwannee River Valley each afternoon. Precip will tapper off early each evening with mostly dry conditions overnight and patchy inland fog each morning with good radiational cooling conditions. Temperatures will trend near normal values with a little warming trend from Wed into Thu for inland areas as mid level ridge strengthens overhead and heights rise. Easterly flow will focus the warmest temps inland each day across inland SE GA and toward the I-75 corridor of NE FL where max temps will rise into the low 90s, with the coast a bit cooler with highs in upper 80s. Lows will range in the low 70s inland to mid/upper 70s toward the coast. .LONG TERM [Saturday Through Tuesday]... Sat & Sun...Transition period as mean layer ridge axis shifts southward across the local area Saturday then settles farther south across central or south FL into Sunday as a long wave trough deepens across the Great Lakes Saturday and then translates across New England Sunday. Drier air will linger across SE GA Saturday bringing another day of below normal diurnal rain chances, but moisture begins to increase across our NE FL from the SSE with an uptick in precip potential each day. By Sunday, deep layer moisture is expected to return to above normal values with the 1000-700 mb ridge axis across or very near our N-FL zones making steering flow very light and erratic. This pattern trends back toward wetter than normal rain chances given slow storm motion. Precip will tend to fade in coverage and intensity each evening. Mon & Tue...Rain chances increase especially across SE GA as a surface front edges farther southward from north GA and westerly steering flow develops between the mean trough to the north and ridge axis across the FL peninsula. Deep layer moisture will further increase to well above 2 inches, with a return to wetter, more active convective pattern with a dominant west coast sea breeze regime bringing any early start to precip for the Suwannee River Valley and then precip expanding in coverage and intensity as it moves inland across NE FL toward the Atlantic coast into the afternoon and early evening. Additional convection will blossom across our SE GA zones nearing the frontal zone. Temperatures will trend back down for highs due to increase convection/cloud cover and generally range in the mid/upper 80s inland to near 90 toward the Atlantic coast given the dominant westerly flow. && .AVIATION... [Through 18Z Wednesday] Atlantic coast sea breeze has pushed inland bringing scattered showers and thunderstorms to the Florida TAF sites. Showers and storms will erode from the coast within the next hour and finally at the inland TAF sites by 00Z as the seabreeze moves well inland. A few light showers may move onshore affecting the coastal TAF sites this afternoon. Southeasterly winds prevail today with breezy winds along the coast. Thunderstorm chances return tomorrow morning. && .MARINE... High pressure will dominate north of the region through Friday, then the ridge will shift south and extend across the local waters this weekend. Early next week, a trough will slide southward across Georgia as the ridge settles farther south across the Florida peninsula. Rip Currents: An elevated rip current risk will continue through mid-week due to persistent onshore flow. && .FIRE WEATHER... No red flag concerns. && .HYDROLOGY... Ongoing River Flooding: The Santa Fe River continued to flush out into the Suwannee River basin with Moderate Flood stage at both High Springs and near Fort White. The St. Marys at Macclenny was also in Moderate stage. High Springs will fall into Minor Flood stage over the next 24 hrs while Fort White will trend slowly downward toward Minor Flood Stage through next week. Macclenny is also expected to fall into Minor over the next day. Monitor: The Satilla River at Atkinson that is expected to crest just below Minor Flood stage and also the Santa Fe at Three Rivers Estates that is expected to crest just shy of Moderate Flood stage. && .PRELIMINARY POINT TEMPS/POPS... AMG 70 90 71 91 71 / 20 0 10 30 10 SSI 78 88 77 88 76 / 10 10 10 10 0 JAX 74 89 73 89 73 / 10 20 10 20 0 SGJ 75 87 75 87 74 / 10 30 10 10 0 GNV 72 89 71 89 71 / 30 60 10 30 0 OCF 73 88 72 90 71 / 10 60 30 30 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 13, 5:29 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Tue Jul 13 2021
GAZ132-134-149-163-250-132215-
Bacon GA-Atkinson GA-Clinch GA-Coffee GA-Northern Ware GA-
529 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COFFEE...
SOUTHEASTERN ATKINSON...NORTHWESTERN WARE...SOUTHWESTERN BACON AND
NORTH CENTRAL CLINCH COUNTIES UNTIL 615 PM EDT...
* At 529 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Cogdell, or 8 miles northwest
of Argyle, moving northeast at 15 mph.
* Wind gusts up to 50 mph possible with this storm.
* Locations impacted include...
Alma, Nicholls, Cogdell, Millwood, Bickley and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3110 8269 3118 8289 3140 8278 3146 8271
3155 8261 3152 8238
TIME...MOT...LOC 2129Z 215DEG 13KT 3118 8272
CORLESSLocal storm report, Jul 13, 5:57 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
557 PM EDT TUE JUL 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND GST 1 NW GAINESVILLE AIRPOR 29.70N 82.28W
07/13/2021 M45 MPH ALACHUA FL ASOS
ASOS STATION KGNV GAINESVILLE.
&&
MZSpecial weather statement, Jul 13, 6:15 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
615 PM EDT Tue Jul 13 2021
GAZ132-149-132300-
Atkinson GA-Coffee GA-
615 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COFFEE AND ATKINSON
COUNTIES UNTIL 700 PM EDT...
* At 614 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Willacoochee, moving northwest
at 10 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Douglas, Pearson, Willacoochee and Axson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3147 8314 3147 8312 3151 8309 3157 8292
3128 8271 3121 8275 3119 8289 3119 8305
3123 8305 3128 8303 3131 8306 3134 8307
3136 8310 3139 8311 3140 8314 3143 8314
3146 8315
TIME...MOT...LOC 2214Z 148DEG 10KT 3135 8296
CORLESSSpecial weather statement, Jul 13, 6:29 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
629 PM EDT Tue Jul 13 2021
FLZ035-236-132315-
Western Alachua FL-Gilchrist FL-
629 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GILCHRIST AND WEST
CENTRAL ALACHUA COUNTIES UNTIL 715 PM EDT...
* At 629 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 9 miles northeast of Trenton, moving
northwest at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2970 8296 2970 8294 2971 8295 2972 8294
2973 8294 2986 8285 2970 8259 2960 8265
2966 8295 2967 8296 2968 8295 2968 8296
TIME...MOT...LOC 2229Z 118DEG 10KT 2969 8269
CORLESSSpecial weather statement, Jul 13, 6:41 PM EDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
641 PM EDT Tue Jul 13 2021
FLZ020-GAZ162-132330-
Hamilton FL-Echols GA-
641 PM EDT Tue Jul 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HAMILTON AND
WESTERN ECHOLS COUNTIES UNTIL 730 PM EDT...
* At 640 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 8 miles east of Statenville, moving
northwest at 10 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Statenville and Mayday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8314 3071 8313 3085 8305 3085 8301
3068 8280 3057 8284 3062 8315
TIME...MOT...LOC 2240Z 116DEG 9KT 3066 8290
CORLESSSpecial weather statement, Jul 13, 7:49 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Jacksonville FL 749 PM EDT Tue Jul 13 2021 FLZ020-GAZ162-140030- Hamilton FL-Echols GA- 749 PM EDT Tue Jul 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HAMILTON AND SOUTHWESTERN ECHOLS COUNTIES UNTIL 830 PM EDT... * At 749 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 9 miles west of Needmore, or 11 miles northeast of Jasper, moving west at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Jennings and Statenville. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3066 8269 3054 8274 3058 8311 3083 8300 TIME...MOT...LOC 2349Z 110DEG 10KT 3063 8282 CORLESS
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 5:08 AM EDT | Special Marine Warning | JAX | 67 min | |
| Jul 13, 6:29 PM EDT | Special Weather Statement | JAX | Gilchrist | 46 min |
| Jul 12, 8:19 PM EDT | Special Weather Statement | JAX | Bacon | 11 min |
| Jul 12, 8:22 PM EDT | Special Weather Statement | JAX | Appling | 38 min |
| Jul 12, 8:30 PM EDT | Special Weather Statement | JAX | Bacon | 45 min |
| Jul 12, 9:33 PM EDT | Special Weather Statement | JAX | Appling | 42 min |
| Jul 12, 10:15 PM EDT | Special Weather Statement | JAX | Appling | 30 min |
| Jul 13, 2:33 PM EDT | Special Weather Statement | JAX | Camden | 42 min |
| Jul 13, 3:14 PM EDT | Special Weather Statement | JAX | Brantley, Pierce | 31 min |
| Jul 13, 4:29 PM EDT | Special Weather Statement | JAX | Pierce | 31 min |
| Jul 13, 4:34 PM EDT | Special Weather Statement | JAX | Appling | 41 min |
| Jul 13, 4:46 PM EDT | Special Weather Statement | JAX | Bacon | 44 min |
| Jul 13, 5:14 PM EDT | Special Weather Statement | JAX | Appling | 46 min |
| Jul 13, 5:29 PM EDT | Special Weather Statement | JAX | Atkinson | 46 min |
| Jul 13, 6:15 PM EDT | Special Weather Statement | JAX | Atkinson | 45 min |
| Jul 13, 6:41 PM EDT | Special Weather Statement | JAX | Echols | 49 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.